MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Dizziness (2194)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Reportedly post-op imaging shows that the active array is extra-cochlear.At initial activation, responses were not seen on the concerned left side.A ct scan will be performed on the (b)(6).
 
Additional Manufacturer Narrative
Conclusion: device investigations did not reveal any device defect or problem which is expected to have been present whilst implanted.Damages found during device investigation are most likely related to the explantation surgery.According to the information received from the field the device was explanted due to lack of benefit, which was possibly caused by clinical reasons, as ossification and fibrosis are present in the cochlea due to pre-operative meningitis and the recipient does not receive benefit neither with the new ispilateral device nor with the contralateral one.Furthermore, the active electrode likely migrated postoperatively outside of the cochlea, which might have contributed to a poor performance.The investigation results appear to match the problems mentioned in the recipient report.This is a final report.
 
Event or Problem Description
At initial activation responses were not seen on the concerned side; there were also some problems with balance at activation.In (b)(6) 2022 the clinician indicated post-op imaging seemed to indicate that the active electrode array was extra-cochlear.At initial activation, responses were not seen on the left side, but were seen on the right contralateral side (crying response).At follow-up visit in (b)(6) 2022, the active array was said to be located in the petrous bone because of the ossification and complex surgery.However, a full radiology report was pending.No fitting was carried out for the concerned side at this time, and the left processor cpu was retained by the clinic.The user was re-implanted in (b)(6) 2022.According to the device explant form, there were some extracochlear electrodes.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key13420773
Report Number9710014-2022-00076
Device Sequence Number17312441
Product Code MCM
UDI-Device Identifier09008737366766
UDI-Public(01)09008737366766
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/28/2024
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number36705
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 MO
Patient SexMale